Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 231, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 1, 2011, 5:30 AM CDT for Montague County, Texas. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2011, 5:30 AM CDT (10:30 UTC)
- Expired
- May 1, 2011, 6:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Montague County, TX
The radar
The Altus AFB radar (KFDR), 129 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 5:40 AM CDT | HAIL 1 | 3 S Ringgold, TX | |
| May 1, 6:01 AM CDT | HAIL 1 | 4 E Nocona, TX | QUARTER SIZE HAIL 4 MILES EAST OF NOCONA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:40 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -315 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
149
WUUS54 KFWD 011030
SVRFWD
TXC337-011100-
/O.NEW.KFWD.SV.W.0231.110501T1030Z-110501T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
530 AM CDT SUN MAY 1 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 600 AM CDT
* AT 530 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF STONEBURG...AND MOVING EAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STONEBURG AROUND 535 AM
NOCONA AROUND 545 AM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM SUNDAY
MORNING FOR NORTH CENTRAL TEXAS.
&&
LAT...LON 3394 9758 3392 9758 3391 9755 3385 9749
3375 9748 3364 9797 3387 9797 3388 9792
3386 9786 3389 9780 3394 9775 3398 9762
TIME...MOT...LOC 1030Z 252DEG 54KT 3373 9799
$$2 follow-up statements
326
WWUS54 KFWD 011052
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
552 AM CDT SUN MAY 1 2011
TXC337-011100-
/O.CON.KFWD.SV.W.0231.000000T0000Z-110501T1100Z/
MONTAGUE TX-
552 AM CDT SUN MAY 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR NORTHERN MONTAGUE COUNTY...
AT 551 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NOCONA...MOVING EAST AT 60 MPH. QUARTER-SIZE HAIL FELL SOUTH OF
RINGGOLD AT 540 AM. OTHER STRONG STORMS WILL ENTER WESTERN PORTIONS
OF MONTAGUE COUNTY BY 6 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
NORTHEASTERN TEXAS.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT
SUNDAY MORNING FOR NORTH CENTRAL TEXAS.
&&
LAT...LON 3394 9758 3392 9758 3391 9755 3385 9749
3375 9748 3364 9797 3387 9797 3388 9792
3386 9786 3389 9780 3394 9775 3398 9762
TIME...MOT...LOC 1051Z 252DEG 54KT 3382 9770
$$499
WWUS54 KFWD 011059
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 AM CDT SUN MAY 1 2011
TXC337-011108-
/O.EXP.KFWD.SV.W.0231.000000T0000Z-110501T1100Z/
MONTAGUE TX-
559 AM CDT SUN MAY 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTAGUE COUNTY
EXPIRES AT 600 AM CDT...
AT 558 AM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THUNDERSTORMS EAST OF NOCONA THROUGH 630 AM. IN
ADDITION...STRONG STORMS OVER EASTERN CLASY COUNTY WILL MOVE EAST
OVER MONTAGUE COUNTY BETWEEN 6 AM AND 7 AM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY
MORNING FOR NORTH CENTRAL TEXAS.
LAT...LON 3394 9758 3392 9758 3391 9755 3385 9749
3375 9748 3364 9797 3387 9797 3388 9792
3386 9786 3389 9780 3394 9775 3398 9762
TIME...MOT...LOC 1058Z 252DEG 54KT 3385 9758
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 4:00 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 1, 4:00 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CDT SUN MAY 1 2011 .DISCUSSION... A COLD FRONT EXTENDED SOUTH OF A PARIS...TERRELL...CLEBURNE... BROWNWOOD LINE AS OF 3 AM. THIS FRONT WILL CONTINUE TO MOVE SOUTH AND SHOULD BE THROUGH THE SOUTHEASTERN PART OF NORTH TEXAS BEFORE SUNSET. SCATTERED THUNDERSTORMS...SOME SEVERE...HAVE BEEN OCCURRING MAINLY NORTH OF THE FRONT OVERNIGHT. THESE ELEVATED STORMS HAVE PRODUCED HAIL UP TO THE SIZE OF BASEBALLS. THE SEVERE POTENTIAL WILL CONTINUE THROUGH TONIGHT. THERE IS ALSO THE POTENTIAL FOR SOME LOCALLY HEAVY RAIN THROUGH MONDAY. A FLASH FLOOD WATCH MAY BE NEEDED FOR TONIGHT INTO MONDAY ACROSS THE AREA NORTHEASTERN 1/4 OF NORTH TEXAS. FOR NOW HAVE JUST INCLUDED A MENTION OF HEAVY RAIN. WE WILL SEE GOOD CHANCES OF RAIN THROUGH THE NEXT 48 HOURS...WITH RAIN ENDING FROM WEST TO EAST LATE MONDAY NIGHT AND TUESDAY MORNING AS AN UPPER LEVEL TROUGH FINALLY MOVES TO THE EAST. DRY WEATHER IS THEN EXPECTED FOR THE REST OF THE WEEK. AFTER BELOW SEASONAL NORMAL TEMPERATURES TODAY THROUGH TUESDAY...WE WILL START TO SEE A WARMING TREND. TEMPERATURES WILL CLIMB BACK TO ABOVE SEASONAL NORMALS FRIDAY THROUGH THE WEEKEND. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 65 47 54 44 70 / 90 80 80 40 5 WACO, TX 79 45 56 41 72 / 70 80 70 40 5 PARIS, TX 66 48 53 45 68 / 100 80 80 50 5 DENTON, TX 62 45 53 39 70 / 90 70 70 30 5 MCKINNEY, TX 65 44 53 39 69 / 100 80 80 40 5 DALLAS, TX 68 47 54 45 70 / 100 80 80 40 5 TERRELL, TX 71 46 54 43 68 / 100 80 80 50 5 CORSICANA, TX 78 50 56 46 68 / 80 80 70 50 5 TEMPLE, TX 79 46 56 42 71 / 60 80 60 40 5 MINERAL WELLS, TX 62 44 51 37 71 / 80 80 70 20 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 84/58
Hazardous weather outlook, May 1, 5:25 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 525 AM CDT SUN MAY 1 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021030- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 525 AM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS...SOME SEVERE...WILL CONTINUE TO BE A THREAT ACROSS THE ENTIRE AREA TODAY THROUGH THE OVERNIGHT HOURS. THE MAIN THREATS WILL BE LIGHTNING...LARGE HAIL AND DAMAGING WINDS ALTHOUGH THERE WILL BE A TORNADO RISK IN THE EASTERN HALF OF NORTH TEXAS TODAY AND THIS EVENING. THERE IS ALSO THE THREAT OF LOCALIZED FLASH FLOODING FROM HEAVY RAINS SHOULD MULTIPLE STORMS PASS THROUGH A GIVEN AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WILL CONTINUE MONDAY THROUGH EARLY TUESDAY MORNING. HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING IS THE MAIN THREAT. THE SEVERE THREAT APPEARS LESS...BUT A FEW STORMS COULD PRODUCE LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS THE AREA THROUGH THE OVERNIGHT HOURS.
In the hours before
Local storm report, May 1, 4:47 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 AM CDT SUN MAY 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM HAIL OVILLA 32.53N 96.88W
05/01/2011 E1.00 INCH ELLIS TX TRAINED SPOTTER
QUARTER SIZE HAIL IN OVILLALocal storm report, May 1, 4:50 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
450 AM CDT SUN MAY 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 AM HAIL 8 WNW ALVORD 33.41N 97.81W
05/01/2011 E1.25 INCH WISE TX PUBLIC
HALF DOLLAR SIZE HAIL 8 MILES WEST OF ALVORDLocal storm report, May 1, 4:59 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
459 AM CDT SUN MAY 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 AM TSTM WND GST 8 WNW ALVORD 33.41N 97.81W
05/01/2011 E65 MPH WISE TX PUBLIC
65 MPH WIND GUST 8 MILES WEST NORTHWEST OF ALVORDLocal storm report, May 1, 5:03 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
503 AM CDT SUN MAY 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM HAIL DESOTO 32.58N 96.85W
05/01/2011 E1.00 INCH DALLAS TX TRAINED SPOTTER
QUARTER SIZE HAIL IN DESOTOLocal storm report, May 1, 5:08 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 AM CDT SUN MAY 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 AM HAIL 3 N JOSHUA 32.51N 97.38W
05/01/2011 E1.00 INCH JOHNSON TX PUBLIC
QUARTER SIZE HAIL 3 NORTH OF JOSHUA AT FM 1902 AND CR
920Local storm report, May 1, 5:20 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
520 AM CDT SUN MAY 01 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM HAIL FERRIS 32.53N 96.67W
05/01/2011 E0.88 INCH ELLIS TX LAW ENFORCEMENTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman, Rockwall | 57 min |
| Apr 30, 7:24 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 36 min |
| Apr 30, 7:52 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 56 min |
| Apr 30, 7:56 PM CDT | Special Weather Statement | FWD | Hamilton | 34 min |
| May 1, 1:32 AM CDT | Special Weather Statement | FWD | Stephens | 28 min |
| May 1, 1:36 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 54 min |
| May 1, 2:27 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker | 63 min |
| May 1, 3:09 AM CDT | Severe Thunderstorm Warning | FWD | Young | 51 min |
| May 1, 3:21 AM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 54 min |
| May 1, 3:46 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 44 min |
| May 1, 4:10 AM CDT | Special Weather Statement | FWD | Cooke | 35 min |
| May 1, 4:12 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 48 min |
| May 1, 4:27 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 48 min |
| May 1, 4:41 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 49 min |
| May 1, 4:58 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 43 min |
| May 1, 5:46 AM CDT | Special Weather Statement | FWD | Grayson | 29 min |
| May 1, 6:05 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 25 min |
| May 1, 6:09 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 36 min |
| May 1, 6:41 AM CDT | Special Weather Statement | FWD | Cooke | 34 min |
| May 1, 6:50 AM CDT | Special Weather Statement | FWD | Stephens | 25 min |
| May 1, 6:56 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens, Young | 64 min |
| May 1, 7:04 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 56 min |
| May 1, 7:09 AM CDT | Special Weather Statement | FWD | Fannin | 36 min |
| May 1, 7:42 AM CDT | Severe Thunderstorm Warning | FWD | Lamar | 26 min |
| May 1, 7:46 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto | 44 min |
| May 1, 8:10 AM CDT | Special Weather Statement | FWD | Fannin | 35 min |
| May 1, 8:21 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker | 54 min |
| May 1, 8:58 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 46 min |
| May 1, 10:08 AM CDT | Special Weather Statement | FWD | Wise | 37 min |
| May 1, 10:21 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 54 min |
| May 1, 11:06 AM CDT | Special Weather Statement | FWD | Grayson | 24 min |
| May 1, 11:37 AM CDT | Special Weather Statement | FWD | Grayson | 38 min |
| May 1, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 42 min |
| May 1, 3:34 PM CDT | Special Weather Statement | FWD | Erath | 56 min |
| May 1, 4:26 PM CDT | Special Weather Statement | FWD | Erath, Hood, Palo Pinto, Parker | 64 min |
| May 1, 4:36 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker | 54 min |
| May 1, 4:52 PM CDT | Special Weather Statement | FWD | Van Zandt | 23 min |
| May 1, 5:29 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 61 min |
| May 1, 6:26 PM CDT | Areal Flood Advisory | FWD | Cooke | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.